View Our Services
Open Menu
+

CALL TODAY! (310) 443-5273

 
 

Numbness After Botox

November 20, 2008
Hi Dr Rivkin,
I had botox for the 1st time about 4 weeks ago for the lines between my brows. Left side had the bigger/deeper line. It felt like a nerve was maybe hit with the first injection. Felt it from the brow to the left side of my nose. Anyway a lot of my left side is numb (my upper left side on my forhead, left eye (but I can open and close eye, however it does feel dry and a little scratchy..i am putting an ointment in eye at night), my upper lip and the roof of the inside of my mouth.
My plan is just to wait it out and with time the botox will where off, but just wanted to check with you to see if you think thats an ok plan or if I should see someone. Also I was injected with 20c. It that a lot or the average amount? ANd one more thing...have you ever heard of this happening and do you think it was cause by hitting the nerve or I just have a bad reaction to botox? Thank you for your time.

hi,
that is a pretty severe reaction for botox to the glabellar area.
i would go back to your doctor and get it checked out.
no matter what, this will go away with time. it may be wise to do a brief course of steroids called a medrol dose pack. that should decrease any irritation of the nerve and spped the healing process.
20 units is a normal amount.
i doubt that its a reaction to botox - but i would have to look at you to be sure.
hope that helps.

4 thoughts on “Numbness After Botox”

  1. Kathy says:

    Funny. Same thing happened to me though. I received my first botox treatment about 3 weeks ago in my frown line only, 20c. A week ago my cheek started feeling numb and I noticed a slight droop to my mouth and eye. My face is still numb. Not thinking it was related to the botox at all (since that was between my brows), I went to the doctor and they are testing me for MS and Bells Palsy and given full blood work up. I was put on a steroid pack and given a steroid shot.
    I am starting to believe that this is botox related now. What do you think? If so, do you think I will have to wait the full 3-4 months for this to go away?
    Thank You

    1. Dr. Rivkin says:

      hi kathy,
      i do not think that this is botox related for a few reasons.
      first off, the injections were very far from the nerve that controls sensation to the cheek.
      this nerve comes out of the skull just under the eye at the midpoint of the socket.
      second, botox should not have an effect on sensation at all.
      i think the management you received was good and workup is the appropriate thing to do.
      most likely, this is a viral thing that will pass quickly.
      hope that helps

  2. amd says:

    I had botox 5 days ago and it was for frown lines and my forehead…..the left side of my face is numb and inside my mouth…..I can raise my right eye and my left eye is droopy…..what do I do? It has to be the botox this has never happened before.

    1. Dr. Rivkin says:

      you have to go back to your doctor for him to evaluate it. if a nurse injected you, make her supervising doctor see you.

Comments are closed.

Latest News and Reviews

Latest News and Reviews

Warning!

This gallery contains graphic content. Are you sure you want to proceed?

Warning!

This gallery contains graphic content. Are you sure you want to proceed?